Winter Weather, Woods
- When
- December 14, 6:00 PM CST to December 15, 12:00 PM CST
- Where
- Woods forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
One inch of snow was measured in Waynoka.
A strong upper level storm system dug southeast into the southern Rockies. A cold front moved south into the northern Oklahoma with temperatures falling into the upper 20s and lower 30s.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong upper level storm system dug southeast into the southern Rockies. A cold front moved south into the northern Oklahoma with temperatures falling into the upper 20s and lower 30s. Moisture moved north into this area as well, with precipitation developing during the day on the 14th. As the storm system approached and then moved over northern Oklahoma and southern Kansas, snow developed and covered areas along and north of Interstate 44. Although most locations reported less than two inches, isolated locations received three to four inches. Strong north winds created hazardous travel conditions, with near white-out conditions at times. Although not widespread, a few automobile accidents occurred with some minor injuries. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 14, 3:28 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CST FRI DEC 14 2007
.UPDATE...
UPON FURTHER DISCUSSION AND ANALYSIS HAVE EXTENDED DENSE FOG
ADVISORY THROUGH THIS EVENING ACROSS PARTS OF THE FA. WITH EAST
AND NORTHEAST WIND MAINTAINING DEWPTS ABOVE FREEZING MARK AND
TEMPS NEAR DEWPTS THOUGHTS ARE THAT DESPITE IMPROVING VISIBILITIES
IN SOME AREAS... DENSE FOG WILL RE-DEVELOP ACROSS PORTIONS OF
SOUTHERN/CENTRAL OK AND WESTERN NORTH TEXAS AROUND SUNSET. ALSO
WITH TEMPS ABOVE FREEZING AND NOT EXPECTED TO FALL THIS EVENING
UNTIL UPR SYSTEM GETS CLOSER... SO DO NOT EXPECT FREEZING
FOG/DRIZZLE THIS EVENING...HAVE CANCELED WHITENER WX ADVISORY AND
LET HEAVY SNOW WARNING REMAIN AS IS.
MAXWELL
&&
.PREV DISCUSSION... /ISSUED 233 PM CST FRI DEC 14 2007/
DISCUSSION...
FOCUSED ON WINTER WX TONIGHT AND SATURDAY.
RADAR ECHOES BEGINNING TO INTENSIFY IN NW OK EARLY THIS AFTN.
MEANWHILE... FOG/FREEZING FOG CONT THIS AFTN ACROSS PORTIONS OF THE
FA. HOWEVER... VISIBILITIES ARE GRADUALLY IMPROVING SO WILL LET
DENSE FOG ADVISORY END AT 3 PM FOR NOW. FOG WILL LIKELY DEVELOP
AGAIN THIS EVENING IN AREAS THAT HAD THE VISIBILITIES IMPROVE
TODAY. IN THOSE AREAS THAT CONT TO SEE FOG... FOG WILL LIKELY
PERSIST UNTIL PRECIPITATION BEGINS TO FALL. THE FREEZING FOG WILL
ALSO SPREAD BACK SOUTH THIS EVENING AS TEMPS BEGIN TO FALL WHICH
MAY CAUSE SOME SLICK SPOTS ON AREA ROADWAYS. ANOTHER DENSE
FOG/FREEZING FOG ADVISORY MAY BE NEED AGAIN IN SOME AREAS THIS
EVENING. HOWEVER... WITH UNCERTAINTIES WHERE THIS MIGHT HAPPEN
WILL HOLD OFF AT THIS TIME.
THE UPR SYSTEM WILL MOVE EAST THIS AFTERNOON THROUGH SATURDAY ACROSS
THE SOUTHERN ROCKIES AND THE SOUTHERN/CENTRAL PLAINS PROVIDING LIFT
ACROSS THE REGION. TWO AREAS OF SIGNIFICANT SNOW IS EXPECTED IN
PARTS OF THE FA. INITIALLY... LATE THIS AFTN THROUGH MIDNIGHT OR A
LITTLE AFTER... HEAVIER SNOW WILL OCCUR ACROSS PORTIONS OF NORTHERN
OK. SNOWFALL WILL LIKELY CONT THE REST OF THE NIGHT IN THESE AREAS
BUT MOST OF THE ACCUMULATIONS WILL LIKELY OCCUR IN THE INITIAL TIME
FRAME. THE SECOND BAND OF MORE SIGNIFICANT SNOWFALL WILL BE
ASSOCIATED WITH THE UPR LOW/VORT MAX LATER THIS EVENING INTO
SATURDAY MORNING. RIGHT NOW THIS BAND IS EXPECTED TO OCCUR FROM SW
OK/WEST N TX NORTHEAST INTO CENTRAL OK BUT THIS LOCATION COULD SHIFT
OVERNIGHT DEPENDING ON THE PATH OF THE UPR SYSTEM. SNOWFALL MAY
LINGER INTO SATURDAY AFTN ACROSS EASTERN PORTIONS OF THE FA AS THE
UPR SYSTEM EXISTS THE REGION. HOWEVER... MOST OF THE SIGNIFICANT
ACCUMULATIONS WILL END SATURDAY MORNING. FREEZING RAIN/DRIZZLE WILL
BE POSSIBLE THIS EVENING ACROSS PARTS OF SW AND CENTRAL OK BEFORE
CHANGING OVER TO SNOW... WHILE THERE IS A CHANCE OF RAIN WITH AREAS
OF FOG NEAR THE RED RIVER WHICH WILL GRADUALLY SHIFT TO SNOW
OVERNIGHT. HAVE ISSUED A HEAVY SNOW WARNING EARLIER TODAY ACROSS
APPROX THE NORTHWEST TWO-THIRDS OF THE FA. SEE NO REASON TO CHANGE
THIS AT THIS TIME.
LATE THIS WEEKEND THROUGH MIDDLE OF NEXT WEEK.... CONDITIONS WILL
REMAIN DRY ACROSS THE FA WITH TEMPERATURES GRADUALLY WARMING.
HOWEVER... TEMPS IN SOME LOCATIONS WILL BE DEPENDENT ON SNOW PACK
AND SLOWER TO WARM IN THOSE AREAS WHERE SNOW IS ON THE GROUND. HAVE
TRIED TO ADJUST TEMPS TO ACCOUNT FOR EXPECTED SNOW PACK LOCATIONS.
ALSO ADJUSTED SKY COVER. A SHORTWAVE WILL MOVE ACROSS THE CENTRAL
U.S. THE MIDDLE OF NEXT WEEK. THERE WILL BE A SLIGHT CHANCE OF RAIN
ASSOCIATED WITH THIS SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 28 32 20 35 / 100 90 10 10
HOBART OK 27 33 20 36 / 100 40 10 10
WICHITA FALLS TX 33 39 24 46 / 80 30 10 10
GAGE OK 23 34 12 35 / 100 20 10 10
PONCA CITY OK 27 30 15 35 / 100 90 10 10
DURANT OK 38 39 26 48 / 60 40 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAVY SNOW WARNING FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY
FOR OKZ019-020-023>030-033>038.
DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ019-020-
023>032-038>048-050>052.
HEAVY SNOW WARNING UNTIL 12 PM CST SATURDAY FOR OKZ004>018-021-
022.
TX...HEAVY SNOW WARNING FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY
FOR TXZ083>085.
DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ086-089-090.
&&
06/25HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST FRI DEC 14 2007
OKZ004>048-050>052-TXZ083>090-151700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST FRI DEC 14 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COLD AIRMASS OVER THE SOUTHERN PLAINS WILL RESULT IN UNFAVORABLE
CONDITIONS FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
DENSE FOG WILL PERSIST IN SOUTHERN OKLAHOMA THROUGH MID-AFTERNOON.
A HEAVY SNOW WARNING IS IN EFFECT FOR MUCH OF OKLAHOMA AND A SMALL
PART OF WESTERN NORTH TEXAS. REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.The national radar mosaic for the moment the first event began.
6 winter weather, 2 heavy snow. Local standard time, as filed.
One inch of snow was measured in Waynoka.
One to two inches of snow was reported in Meno and Fairview.
One inch of snow was reported in Jefferson.
One to three inches of snow was reported across the county.
Two inches of snow was measured in Mutual.
One inch of snow was reported in Billings.
Enid reported four inches of snow accumulation.
Ponca City reported three to four inches of snow accumulation, with other areas in the county reporting one to three inches. An accident due to the snow packed roads was reported three miles east of Ponca City. Two injuries were reported with this accident. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72890, 72891, 72892, 72893, 72894, 72895, 72888, 72889.